MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, AUTO RBC

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, AUTO RBC
Model Number 80360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content in the platelet product reported for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: w091019294127 the platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the device history record (dhr) was reviewed for this lot.There were no issues noted in the dhr that would have contributed to the elevated wbc count.Root cause: a definitive root cause for the observed leukoreduction failure remains undetermined at this time.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content in the platelet product reported for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6.Corrective action: an internal capa has been opened to evaluate white blood cell (wbc) contamination in relation to a recent increase in the number of reported wbc contaminations.Investigation is in process.A follow up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, AUTO RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9664848
Report Number1722028-2020-00048
Device Sequence Number2649736
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number80360
Device Catalogue Number80360
Device Lot Number1910022230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/18/2020
05/08/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/09/2020
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;